Alert archive / Alabama / Wind Advisories in 2022

Wind Advisory 8, NWS Huntsville, AL

May 6, 202211 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at May 6, 2022, 1:10 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 6, 2022, 1:10 PM CDT (18:10 UTC)
Expired
May 6, 2022, 7:00 PM CDT
In force
6 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at May 6, 12:02 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 6, 12:02 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1202 PM CDT Fri May 6 2022

.UPDATE...
For 18Z TAFS.

&&

.NEAR TERM...(Rest of Today)
Issued at 910 AM CDT Fri May 6 2022

A deepening upper low/trough will pivot into the Tennessee Valley
late this morning into the afternoon. Ample moisture advection has
taken place ahead of a surface cold front to our west as seen by
dewpoints in the 60s ahead of this front. A subtle prefrontal
boundary is present along the AL/MS border where slightly richer
moisture exists as seen by mid/upper 60s dewpoints in the
observations. It is this feature that will likely be our source for
scattered thunderstorms later this morning and into the early
afternoon. Given the current timing of this feature, the best
prospects for any strong to severe storms will be for areas roughly
along and EAST of the I-65 corridor in the Slight Risk area. It is
here where better heating/destabilization will take place before the
arrival of the aforementioned boundary. This, combined, with a
favorable shear profile will promote a threat for some organized
storms capable of damaging winds, marginally severe hail, and perhaps
a tornado (though the chances of this appear to be low). The main
timeframe for these storms will be the late morning/midday (10 AM to
12 PM) along the I-65 corridor and early afternoon (12 PM to 3 PM) in
northeast Alabama. Complicating things will be additional
convergence boundaries to the south which could also serve as a focus
for storms in central Alabama (in a more unstable environment). If
convective initiation takes places here earlier than expected, it's
possible the Tennessee Valley could get "cut-off", resulting in a
more limited severe threat this afternoon. Regardless, think the
threat for severe weather will largely come to an end in our far
eastern areas no later than mid-afternoon (~2-3 PM). Breezy winds
will also exist through the remainder of the day just due to the
strong pressure gradient associated with this system. Additional
cloud cover and showers may be possible along the front late in the
day, but a cooler, drier air mass will sweep into the area behind
this system by this evening.

.SHORT TERM...(Tonight through Saturday)
Issued at 324 AM CDT Fri May 6 2022

Tonight, as the sfc low pushes eastward out of the OH Valley and into
the Mid Atlantic, on the back side of the system we will have a
slight chance of a shower or thunderstorm linger across portions of
NE AL and Southern Middle TN. The cold front will officially move
through late tonight/early Saturday morning. This will bring all
showers to an end and will start to filter in drier air, but winds
will remain breezy. Overnight lows will reach the mid 50s and the CAA
on Saturday will keep daytime highs in the mid 60s to lower 70s.

.LONG TERM...(Saturday night through Thursday)
Issued at 324 AM CDT Fri May 6 2022

By Saturday evening, an area of low pressure that in part brought
showers to the area on Friday should be moving off of the Mid
Atlantic coast. However unlike most systems that further depart the
coast, this one will hang around off of the East Coast; as the
eastern "anchor" of an Omega-like block forecast to form over the
CONUS early next week. Another upper low along the West Coast and
upper ridging over the central CONUS constitutes the rest of the
block. A northern flow rounding the western side of the eastern low
will bring cooler air from high pressure over SE Canada. This will
produce a gradient in temperatures from west to east - colder due to
a still chilly North Atlantic basin. Higher terrain to our east
however will shield most of the area from the chilling effect of this
northerly flow.

That said, after a cool night Sat night with lows dropping to around
50, Sunday will feature mostly sunny skies with highs warming into
the mid 70s east to near 80 our western areas. Night time will show
the temperature gradient more, with lows in the low/mid 50s east to
around 60 west. Monday will have warmer temps, with highs ranging
from the mid/upper 80s east to lower 90s west. A warmer than normal
trend continue across the Tennessee Valley for Tue/Wed with highs
ranging from the mid/upper 80s east to around/low 90s west. Dry
weather is forecast across the Valley through Thursday. The
aformentioned upper low after midweek will begin retrograding to the
SW, nearing NE Florida towards next Friday. As it slides inland,
moisture from it could return rain chances for late week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1202 PM CDT Fri May 6 2022

Scattered TSRA will push through northern Alabama early this
afternoon, with gusty winds and reduced visibilities possible thru
19z at both terminals. Gusty WSW/SW winds will continue through the
remainder of the day ahead of a cold front. This evening and
overnight, winds will gradually subside but low MVFR stratus will
linger overnight and through the morning hours on Saturday. Winds
will also veer to a NW direction.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

NEAR TERM...AMP.24
SHORT TERM...JMS
LONG TERM...RSB
AVIATION...AMP.24

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, May 6, 4:16 AM CDT, 8 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
416 AM CDT Fri May 6 2022

ALZ001>010-016-TNZ076-096-097-070900-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
416 AM CDT Fri May 6 2022

This Hazardous Weather Outlook is for north central Alabama,
northeast Alabama, northwest Alabama and southern middle Tennessee.

.DAY ONE...Today and tonight.

Thunderstorms ahead of an approaching cold front could become strong
to severe this morning into early this afternoon. The greatest risk
of severe weather is mainly east of the I-65 corridor during the late
morning/early afternoon hours. Primary threat is damaging winds, but
hail and tornadoes are also possible.

Tonight, a few showers and thunderstorms are possible mainly across
portions of northeast Alabama and southern middle Tennessee.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this morning.

In the hours before

Special weather statement, May 6, 11:43 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1143 AM CDT Fri May 6 2022

ALZ006-009-TNZ097-061730-
Madison AL-Jackson AL-Franklin TN-
1143 AM CDT Fri May 6 2022

...A strong thunderstorm will impact portions of northwestern
Jackson, northeastern Madison and southeastern Franklin Counties
through 1230 PM CDT...

At 1142 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Huntland, or 17 miles northeast of Moores Mill, moving
northeast at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cowan, Sewanee, Francisco, Jericho, Estillfork, St. Andrews, Sherwood
and Larkin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3522 8587 3522 8586 3501 8586 3485 8633
      3498 8636 3499 8634 3499 8632 3500 8632
      3525 8589
TIME...MOT...LOC 1642Z 237DEG 43KT 3495 8623

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

McCoy
Special weather statement, May 6, 12:01 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1201 PM CDT Fri May 6 2022

ALZ001-002-004-005-061730-
Lawrence AL-Lauderdale AL-Limestone AL-Colbert AL-
1201 PM CDT Fri May 6 2022

...A strong thunderstorm will impact portions of southeastern
Lauderdale, west central Limestone, southeastern Colbert and northern
Lawrence Counties through 1230 PM CDT...

At 1201 PM CDT, Doppler radar was tracking a strong thunderstorm over
Leighton, or 8 miles east of Muscle Shoals, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Florence, Muscle Shoals, Sheffield, Tuscumbia, Rogersville, Town
Creek, Littleville, Leighton, Courtland and North Courtland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3476 8791 3488 8715 3460 8711 3457 8792
TIME...MOT...LOC 1701Z 260DEG 38KT 3470 8752

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

McCoy
Special weather statement, May 6, 12:56 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1256 PM CDT Fri May 6 2022

ALZ009-TNZ097-061830-
Jackson AL-Franklin TN-
1256 PM CDT Fri May 6 2022

...A strong thunderstorm will impact portions of north central
Jackson and Franklin Counties through 130 PM CDT...

At 1255 PM CDT, Doppler radar was tracking a strong thunderstorm near
Decherd, or near Winchester, moving northeast at 55 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Winchester, Decherd, Estill Springs, Cowan, Huntland, Sewanee, Tims
Ford Lake, Maxwell, St. Andrews and Francisco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3534 8603 3531 8600 3532 8598 3528 8591
      3522 8587 3498 8605 3498 8631 3499 8632
      3503 8632 3535 8610
TIME...MOT...LOC 1755Z 222DEG 49KT 3524 8603

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

McCoy
Special weather statement, May 6, 12:57 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1257 PM CDT Fri May 6 2022

ALZ005-006-061830-
Madison AL-Limestone AL-
1257 PM CDT Fri May 6 2022

...A strong thunderstorm will impact portions of northwestern Madison
and southeastern Limestone Counties through 130 PM CDT...

At 1256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huntsville International Airport, or near Madison, moving east at 40
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Huntsville, Madison, Athens, Redstone Arsenal, Meridianville, Moores
Mill, Hazel Green, Triana, Alabama A And M University and Marshall
Space Flight Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3498 8661 3466 8644 3456 8686 3459 8693
      3465 8703 3465 8705 3467 8708 3471 8711
TIME...MOT...LOC 1756Z 250DEG 36KT 3469 8685

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

AMP

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:53 PM CDTSpecial Weather StatementHUNFranklin37 min
May 5, 8:26 PM CDTSpecial Weather StatementHUNColbert34 min
May 5, 9:01 PM CDTSpecial Weather StatementHUNLimestone14 min
May 5, 9:03 PM CDTSpecial Weather StatementHUNLauderdale12 min
May 5, 9:15 PM CDTSpecial Weather StatementHUNLimestone30 min
May 5, 9:28 PM CDTSevere Thunderstorm WarningHUNLawrence, Morgan21 min
May 5, 9:33 PM CDTSpecial Weather StatementHUNCullman42 min
May 5, 10:11 PM CDTSpecial Weather StatementHUNCullman34 min
May 5, 11:06 PM CDTSpecial Weather StatementHUNMorgan24 min
May 5, 11:18 PM CDTSpecial Weather StatementHUNCullman12 min
May 6, 12:01 PM CDTSpecial Weather StatementHUNColbert29 min
May 6, 12:57 PM CDTSpecial Weather StatementHUNMadison33 min
May 6, 1:13 PM CDTSevere Thunderstorm WarningHUNJackson, Madison32 min
May 6, 1:35 PM CDTSevere Thunderstorm WarningHUNJackson25 min
May 6, 2:01 PM CDTSpecial Weather StatementHUNJackson29 min
May 6, 2:14 PM CDTSevere Thunderstorm WarningHUNJackson16 min
May 5, 9:47 PM CDTSpecial Weather StatementHUNLincoln43 min
May 5, 10:12 PM CDTSpecial Weather StatementHUNLincoln, Moore33 min
May 6, 11:43 AM CDTSpecial Weather StatementHUNFranklin47 min
May 6, 12:56 PM CDTSpecial Weather StatementHUNFranklin34 min
May 6, 1:16 PM CDTSpecial Weather StatementHUNMoore29 min
May 6, 1:27 PM CDTSevere Thunderstorm WarningHUNLincoln, Moore33 min
May 6, 1:55 PM CDTSpecial Weather StatementHUNFranklin20 min

Nearby

Wind Advisories in Alabama, 2022Wind Advisories in Tennessee, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.